Article

Protective Effects of -3 fatty acids and/ or Nano- selenium on Cisplatin and Ionizing radiation induced liver toxicity in rats

Hanan A Fahmy1, Afrag Sh Abd El Azim2, Ola A Gharib1

  1. 1Drug Radiation Research Department, National Center of Radiation Research and Technology, Atomic Energy Authority, Egypt.
  2. 2Radiation Biology Department, National Center of Radiation Research and Technology, Atomic Energy Authority, Egypt.

CORRESPONDENCE

fahmy.hanan@yahoo.com

Received: 24-06-2016; Revised: 30-08-2016; Accepted: 14-09-2016.

Volume 50, Issue 4 · pp. 649–656 · PUBLISHED 2016 · DOI: 10.5530/ijper.50.4.17

View on IJPER original site ↗

ABSTRACT

Cisplatin (CP) and/ or radiation exposures cause oxidative stress, which induced liver toxicity. The present study was undertaken to explore if fish oil (FO) and /or selenium nano particles (SeNPs) can minimize CP-induced hepatotoxicity and other side effects. Rats were either treated with SeNPs (0.5 mg/kg) and /or FO (2 mg/Kg) for 12 days before treatment with CP (10 mg/Kg) and/ or exposure to γ-rays (0.7Gy).The results of the present study revealed that rats treated with CP and /or γ- radiation showed an increase in the level of IL6, renin and the expression of angiotensinogen , xanthine oxidase (XO) and NF-κB protein along with a decrease in (Nrf2) protein expression as well as, the activity of antioxidant enzymes. Fish oil and /or selenium nanoparticles (SeNPs) treatment prior to CP and/ or radiation exposure normalized these parameters. Our findings suggest that FO together with SeNPs could be used as protective supplements against toxicity associated with ionizing radiation and CP due to its antioxidant, anti-inflammatory and anti-apoptotic properties.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Fahmy, H. A., Azim, A. S. A. E., & Gharib, O. A. (2016). Protective Effects of -3 fatty acids and/ or Nano- selenium on Cisplatin and Ionizing radiation induced liver toxicity in rats. Indian Journal of Pharmaceutical Education and Research, 50(4), 649–656. https://doi.org/10.5530/ijper.50.4.17